Cytomel long term side effects

Common Questions and Answers about Cytomel long term side effects

cytomel

So I think you need to get well by whatever means possible first. THEN start to worry about the long term effects of taking only T3. Others may weigh in as well and I'd be interested to read what they have to say.
Cytomel is the only drug that seem to have few side effects, my headaches are gone and my depression has some what lifted. I take 15 mg of cytomel and I'm now down to 25 of synthroid. I just switched from 50 mcg of levo because it makes my feet itch. My levels are: Tsh .67 T4 .72 T3 3.02 Any info will help Thanks!
People do not do this unless you have been positively identified as having thyroid cancer. The long term effects are terrible and the short term effects are misleading. My life became one illness after another after this treatments. I have met people who chose not to do this and have recovered. They went alternative, naturopathic to determine their toxicology through chelation challenge.
I didn't have most of those side effects (adverse reactions) on the Synthroid. HOWEVER, I STILL feel drugged or slightly intoxicated on the Synthroid (25mcg) for about 2 hours after taking it. Also a little nauseous a couple of times. Other posters have told me that the body "needs time to adjust" to the med. I hope that's the case!!!! It's a cruel joke when the med makes you feel worse than the ailment you're taking it for!
I felt wonderful on Cytomel and just okay on Synthroid and my endo does not believe in prescribing Cytomel due to cardiac side effects and the short half life. I went for a second opinion and was told there was no contraindications to Cytomel so I could stop the Synthroid and take Cytomel. With two completely opposing views, I am confused as to why I should do desides seek a third opinion. Any thoughts? Thx.
The ENT told me Cytomel was not for long term use and to only take Levo, my TSH at that time was very high at between 31.0-46.0 I believe Cytomel is a T3 only hormone and has a very short half life, but I'm unsure why this is given after surgery if your T4 and T3 will drop due to thyroid removal? I know Levo (T4) should convert to T3 in the body, but it takes 6-8 weeks to build up.
Endocrinologist said that I no longer had a choice - I HAD to be treated now, and that I probably wouldn't have side effects because I was no longer borderline. She also said that I could've been reacting to additives in the levothyroxine She prescribed 25 mcg Levoxyl and said to take only half (12.5 mcg) for the first week, progressing to one tablet thereafter. I'm now on Day 11, during which I have NOT increased the dosage.
//www.ehealthme.
Unlikely to have long-term side effects from the recent toxicity. There is no data to support removing the thyroid -- there is data to support optimizing thyroid-hormone replacement in terms of fertility. The cytomel dose I use is typically 5-10mcg in am and 2-3pm in combination with some synthroid in the am.
A lady I know was fed up with all the ups and downs and all the side effects of the years of testing and tablets and went to see a homeopath. They redid her blood tests for $100 aussie dollars and put her on some of their medication and she is now feeling wonderful. She said she felt that is because she is not suffering any side effects and her results after 3 months have improved out of site.
If so, please include reference ranges. T3 (Cytomel) only therapy is seldom used on a long-term basis. We need both T3 and T4 to feel well. T3 is very fast-acting, so in the short term, it can make you feel much better much faster than T4 meds. It might have been a better idea to try adding some Cytomel to your T4 than eliminating it completely. Also, each manufacturer adds different fillers or binders to their tablets. Some people are allergic or sensitive to those.
Not all the Armour advocates do dose themselves, but it is implied way too often. The cardiac side effects from overdosage are too serious to be taken lightly.
I suffered memory loss after stopping a med, and other meds can cause memory loss. Since everyone has different side effects, it's tough to tell what's causing what. But one always has to rule out physiological causes for these things, since no treatment for a mental illness will treat a physiological one. Though you're right, it is up to him, if he's that depressed he's going to have a hard time advocating for himself. I wish I had someone who wanted to help me as you want to help him.
112 just to try to stabilize before making any more changes. Now I'm wondering how long it might take for me to get back to where I was before I started this -- weeks? Or can something like this cause a permanent change? After 3 days I'm still doing pretty badly (yesterday was better, today is worse) and at night is terrible -- last night I was up every hour and drenched in sweat. Thanks!
I was reading a story to them aloud and suddenly my speech started to sound slurred and I felt as though it was a weak tongue, I called it my “Lazy Tongue”. This didn’t last too long and I let it go. I did not go to see a doc. because I was young and had no idea that it could have been serious. Around 3 yrs later, it happened again.
The Side-Effects of Cytomel As is with all medications Cytomel does carry with it potential negative side-effects, however many of the side-effects commonly associated with this medication are of little truth but some do exist.
I can only encourage you to have the FT3 test. Did you have any side effects last July when your doctor increased your Synthroid to 50 mcg and added 50 mcg Cytomel all at once? Why did he add that much Cytomel? Had he tested your FT3 before he did that?
Cytomel only is very seldom prescribed as a long-term therapy for thyroid disorders, and when it is, it's usually because all other avenues have been explored and found not to work. Your FT4 needs to come up, and that's not going to happen taking T3-only meds. Has your doctor been testing your FT3 as well? You're on a high dose of T3...he should be testing FT3 regularly. Do I interpret correctly that you are currently taking 25 mcg Cytomel and want to go to 50 mcg?
Hi, I need some help! Can I come off cytomel cold turnkey without side effects? My primary doctor put me on cytomel for chronic fatique/depression. He started me on 25mcg. I felt better so he increased to 50mcg. I said to him at my last appt that it didn't seem to be working and he said we'd go to 75mcg. He said "we can go to 100mcg and then we'll check your thyroid sometime".
I start my meds tomorrow, so I have no experience. But am glad to see the different side effects and things that people are using. I'll try to remember that in case it happens. Thanks!
I'm in the middle of switching bipolar medicine to one less effective but without the side effects of weight gain and fatigue, and decided to stop refilling my antipsychotic medicine. I'm not sure what symptoms there could be from all of this, but the antipsychotic is what I suspect caused the anxiety/obsessions. Is it better to keep my T4 levels so low since I had reverse T3 problems? The doctor wasn't thrilled by it, but also didn't want to double the synthroid dose by moving up to 50 mcg.
Personally, even at 30mg Thyroid I was still experiencing my symptoms plus the side effects on top of it, so I don't think it was helping me. Things didn't start changing till I added T3. I am also taking Celexa 20mg for my anxiety, birth control and some supplements for my adrenals such as ashwagandha.
When I spoke w/my doctor and told her she increased dosage to 150mcg and then after taking it correctly my rating went down to 0.3, but I was having side effects from meds. I finally went to endocrinologist who put me on synthroid and my TSH came down to normal range but I was losing my hair and asked her if I could go off the drug for a while and see what happened.
Two weeks ago, (after slowly raising it) I got up to T3 only 50 mcg per day (also, HC) and suddenly, instead of having worse side effects, they went away and I feel terrific. I'll bet I was too cautious and I just needed more. I can't explain it, I just want you to know there might be a future. I wasn't sure 3 weeks ago!
and medications might have side effects. whereas the synthroid, armour, or cytomel you would take after RAI is a hormone. hormones don't have side effects. but, i suppose, if the antithyroid meds don't work out for you you could choose RAI later down the road.
If this switch is not good, I guess there is always cytomel/synthroid, but I already struggle with synthroid now and it seems this combo does well on a short term basis but not long term. Does anyone do well long term on this? I am excited to feel better, but nervous about the transition.
Cipro may not directly aggravate your condition but seems to have an association with worsening of underlying symptoms like agranulocytosis, tremor, insomnia, visual or sensory disturbances, head aches,arthralgia etc.(though not common side effects but may be precipitated on long term use). The next step to be taken is bringing you back into a situation of Euthyroid state by reconsidering the dosages of Meds at appropriate time by attending endocrinologist.
My current doctor (who don't prescribe T3 medicines) said than having my TSH below the range will have side effects in the long term, despite of me saying to her that I didn't feel any bad symptoms when my TSH was suppressed. flyingfool: The weird thing to me is that she tests me every time for TSH and both frees. I have no idea why she does it if when I bring up the issue about my FT3 being too low she says that we need to bring my THS up ????
MedHelp Health Answers